Alert archive / Tennessee / High Wind Warnings in 2008
High Wind Warning 1, NWS Morristown, TN
NWS Morristown, TN issued this high wind warning at Jan 8, 2008, 7:26 PM EST for 7 counties in Tennessee. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2008, 7:26 PM EST (00:26 UTC)
- Expired
- Jan 9, 2008, 6:00 AM EST
- In force
- 11 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 53 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.4 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 090026 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 726 PM EST TUE JAN 8 2008 ...STRONG AND GUSTY WINDS TONIGHT... .SOUTHERLY WINDS WILL INCREASE TONIGHT AHEAD OF AN APPROACHING COLD FRONT. THE STRONGEST WINDS WILL OCCUR IN THE HIGHER TERRAIN OF THE CUMBERLAND PLATEAU...SOUTHWEST VIRGINIA AND ALONG THE TENNESSEE AND NORTH CAROLINA STATE LINE. WIND GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE...MAINLY ABOVE 2500 FEET. TNZ018-041-043-045-047-072-074-090830- /O.UPG.KMRX.WI.Y.0002.000000T0000Z-080109T1100Z/ /O.NEW.KMRX.HW.W.0001.080109T0026Z-080109T1100Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 726 PM EST TUE JAN 8 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM EST WEDNESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTHERLY WINDS WILL INCREASE AHEAD OF AN APPROACHING COLD FRONT...AND WILL SHIFT TO THE WEST WITH THE FRONTAL PASSAGE OVERNIGHT. SUSTAINED SPEEDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH CAN BE EXPECTED...MAINLY ABOVE 2500 FEET. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. $$ TNZ012>014-035-VAZ001-002-005-006-008-090830- /O.NEW.KMRX.WI.Y.0003.080109T0026Z-080109T1100Z/ SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-LEE-WISE-SCOTT-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... WARTBURG...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 726 PM EST TUE JAN 8 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST WEDNESDAY. SOUTHERLY WINDS WILL INCREASE AHEAD OF AN APPROACHING COLD FRONT...AND WILL SHIFT TO THE WEST WITH THE FRONTAL PASSAGE OVERNIGHT. SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ NCZ060-061-TNZ015>017-036>040-042-044-046-067>071-073-081>087- 098>102-090830- /O.NEW.KMRX.LW.Y.0001.080109T0026Z-080109T1100Z/ CHEROKEE-CLAY-HANCOCK-HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER- HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN- NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY- WEST POLK-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...SNEEDVILLE... ROGERSVILLE...KINGSPORT...BRISTOL...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE... JOHNSON CITY...ELIZABETHTON...KINGSTON...LENOIR CITY... KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN 726 PM EST TUE JAN 8 2008 /626 PM CST TUE JAN 8 2008/ ...LAKE WIND ADVISORY IN EFFECT UNTIL 6 AM EST /5 AM CST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST /5 AM CST/ WEDNESDAY. SOUTHERLY WINDS WILL INCREASE AHEAD OF AN APPROACHING COLD FRONT...AND WILL SHIFT TO THE WEST WITH THE FRONTAL PASSAGE OVERNIGHT. SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH CAN BE EXPECTED. A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 26 TO 30 MPH AT TIMES. THIS WILL CAUSE A ROUGH CHOP ON AREA LAKES. BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE CONDITIONS. $$
2 follow-up statements
000 WWUS74 KMRX 090845 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 345 AM EST WED JAN 9 2008 ...STRONG AND GUSTY WINDS EARLY THIS MORNING... .A COLD FRONT WILL MOVE ACROSS THE AREA THIS MORNING...AND STRONG WINDS WILL CONTINUE UNTIL THE FRONT PASSES THROUGH. THE STRONGEST WINDS WILL OCCUR IN THE HIGHER TERRAIN OF THE CUMBERLAND PLATEAU...SOUTHWEST VIRGINIA AND ALONG THE TENNESSEE AND NORTH CAROLINA STATE LINE. WIND GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE...MAINLY ABOVE 2500 FEET. NCZ060-061-TNZ015>017-036>040-042-044-046-067>071-073-081>087- 098>102-090945- /O.CAN.KMRX.LW.Y.0001.000000T0000Z-080109T1100Z/ CHEROKEE-CLAY-HANCOCK-HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER- HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN- NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY- WEST POLK-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...SNEEDVILLE... ROGERSVILLE...KINGSPORT...BRISTOL...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE... JOHNSON CITY...ELIZABETHTON...KINGSTON...LENOIR CITY... KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN 345 AM EST WED JAN 9 2008 /245 AM CST WED JAN 9 2008/ ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE LAKE WIND ADVISORY. WINDS IN THE TENNESSEE VALLEY HAVE DIMINISHED...AND THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. $$ TNZ018-041-043-045-047-072-074-091100- /O.CON.KMRX.HW.W.0001.000000T0000Z-080109T1100Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 345 AM EST WED JAN 9 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING. SOUTHERLY WINDS WILL SHIFT TO THE WEST WITH THE FRONTAL PASSAGE THIS MORNING. SUSTAINED SPEEDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH CAN BE EXPECTED...MAINLY ABOVE 2500 FEET. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. $$ TNZ012>014-035-VAZ001-002-005-006-008-091100- /O.CON.KMRX.WI.Y.0003.000000T0000Z-080109T1100Z/ SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-LEE-WISE-SCOTT-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... WARTBURG...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 345 AM EST WED JAN 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING. SOUTHERLY WINDS WILL SHIFT TO THE WEST WITH THE FRONTAL PASSAGE OVERNIGHT. SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ DGS
000 WWUS74 KMRX 091056 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 556 AM EST WED JAN 9 2008 TNZ018-041-043-045-047-072-074-091200- /O.EXP.KMRX.HW.W.0001.000000T0000Z-080109T1100Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 556 AM EST WED JAN 9 2008 ...HIGH WIND WARNING WILL EXPIRE AT 6 AM EST EARLY THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 6 AM EST EARLY THIS MORNING. WINDS WILL BE FROM THE WEST AT 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH IN HIGHER ELEVATIONS FOR A COUPLE MORE HOURS THIS MORNING...BUT WILL DECREASE FURTHER AFTER SUNRISE. $$ TNZ012>014-035-VAZ001-002-005-006-008-091200- /O.EXP.KMRX.WI.Y.0003.000000T0000Z-080109T1100Z/ SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-LEE-WISE-SCOTT-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... WARTBURG...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 556 AM EST WED JAN 9 2008 ...WIND ADVISORY WILL EXPIRE AT 6 AM EST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 6 AM EST EARLY THIS MORNING. WINDS HAVE DECREASED TO 15 TO 25 MPH WITH GUSTS TO 35 MPH IN HIGHER ELEVATIONS...AND WILL CONTINUE TO DIMINISH THROUGH THE MORNING. $$ DGS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Jan 8, 2:43 PM EST, 4 hours 43 minutes earlier.
Area forecast discussion, Jan 8, 2:43 PM EST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
243 PM EST TUE JAN 8 2008
.SHORT TERM (TONIGHT AND WEDNESDAY)..COLD FRONT APPROACHING THE AREA
TONIGHT. STRONG 850MB JET OVER THE AREA HAS CREATED STRONG
SOUTHERLY WINDS OVER HIGHER ELEVATIONS AND BREEZY TO LOCALLY WINDY
CONDITIONS INTO THE VALLEY. A WIND ADVISORY IS IN EFFECT UNTIL 11Z
FOR THE EASTERN MOUNTAINS. LINE OF SHOWERS/THUNDERSTORMS ASSOCIATED
WITH THE FRONT IS CURRENTLY MOVING INTO WEST TN AND SHOULD REACH
INTO THE MRX CWA DURING THE LATE EVENING TO OVERNIGHT HOURS.
STORMS WILL BE MOVING INTO A MORE STABLE AIR MASS AS THEY REACH INTO
THE MRX AREA. THE MAIN THREAT FROM STORMS IS EXPECTED TO BE THE
POTENTIAL OF DOWNDRAFTS TO PULL DOWN SOME OF THE STRONG WINDS
ALOFT. WINDS WILL DECREASE TOWARDS SUNRISE AS THE SYSTEM EXITS THE
REGION OVERNIGHT. COULD SEE SOME SHOWER LINGER OVER FAR EASTERN
AREAS DURING THE EARLY MORNING. ADDITIONALLY A BIT COOLER AIR WILL
FILTER IN BEHIND THE FRONT...WITH WEDNESDAY/S HIGHS GENERALLY IN THE
50S.
.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...MAIN SYSTEM STILL
LOOKS TO BE SHORTWAVE AND COLD FRONT ON THURSDAY. MOS POPS HAVE
INCREASED WITH WARM AIR ADVECTION AND ISENTROPIC LIFT TO PRODUCE
RAIN IN ADVANCE OF THE COLD FRONT...THEN SOME HEAVIER RAINS WITH
CONVECTIVE PRECIPITATION (PCPN) THURSDAY NIGHT. STRONG WINDS
INDICATED...PERHAPS LITTLE BETTER DYNAMICS THAN WITH TONIGHTS
SYSTEM...AND ELEVATED INSTABILITY WELL INTO THURSDAY EVENING. THUS
...I CARRIED A MENTION OF THUNDERSTORMS A BIT LONGER IN THE GRIDS
THAN BEFORE...AND ALSO USED STRONGER WINDS FROM NAM 12KM FOR
THURSDAY NIGHT. WIND SPEEDS SHOULD REACH ADVISORY CRITERIA IN HIGHER
ELEVATIONS. SHORT RANGE MODELS AND ENSEMBLES WERE IN GOOD AGREEMENT
ON TIMING...WITH POTENTIAL FOR RAINS TO EXCEED ONE INCH IN MANY
AREAS FROM 12Z THURSDAY TO 12Z FRIDAY.
OTHERWISE...GENERALLY DRY FROM FRIDAY AFTERNOON INTO SATURDAY...AS
WELL AS MONDAY NIGHT AND TUESDAY. HOWEVER...GFS/ECMWF AND ENSEMBLES
DEFINITELY TRENDING WETTER FOR SUNDAY INTO MONDAY...WITH DEEPER
SHORTWAVE TROUGH AND BETTER MOISTURE INCREASE FROM THE SOUTH. DONT
EXPECT MORE THAN LIGHT PCPN...BUT A WINTRY MIX USED IN GRIDS. WILL
LET LATER SHIFTS LOOK THIS OVER SOME MORE BEFORE GOING ABOVE 50
PERCENT POPS...OR INCLUDING ANY SIGNIFICANT SNOW IN THE GRIDS.
OTHERWISE...CLOSELY FOLLOWED GFS AND GFSX MOS FOR TEMPERATURES.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 48 60 47 62 44 / 100 10 50 80 60
KNOXVILLE AIRPORT, TN 47 58 44 60 42 / 90 10 50 80 80
OAK RIDGE, TN 47 58 44 59 42 / 90 10 50 80 70
TRI CITIES AIRPORT, TN 45 57 36 56 40 / 90 30 30 80 80
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WIND ADVISORY UNTIL 6 AM EST WEDNESDAY FOR THE FOLLOWING ZONES:
BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...JOHNSON...
SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST
GREENE...UNICOI.
VA...NONE.
&&
MJB/TGHazardous weather outlook, Jan 8, 3:57 AM EST, 15 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 357 AM EST TUE JAN 8 2008 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-090900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 357 AM EST TUE JAN 8 2008 /257 AM CST TUE JAN 8 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE SOUTHERN APPALACHIAN REGION FROM THE WEST TODAY AND TONIGHT. SOME STRONG WINDS CAN BE EXPECTED AHEAD OF THIS SYSTEM LATE THIS AFTERNOON AND THIS EVENING ACROSS THE HIGHER ELEVATIONS. A COLD FRONT WILL MOVE ACROSS THE AREA LATER TONIGHT...BRINGING SHOWERS AND A CHANCE OF THUNDERSTORMS. STRONG WINDS ALOFT COULD BE BROUGHT DOWN TO THE SURFACE BY THE THUNDERSTORMS...AND PRODUCE LOCALLY STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER STRONG LOW PRESSURE SYSTEM WILL AFFECT THE AREA ON THURSDAY AND THURSDAY NIGHT. GUSTY WINDS AHEAD OF THE SYSTEM WILL AGAIN BE POSSIBLE...ALONG WITH A CHANCE OF THUNDERSTORMS. AT THIS TIME THERE DOES APPEAR TO BE A POTENTIAL FOR SOME SEVERE WEATHER. STAY TUNED TO LATER FORECASTS AND OUTLOOKS FOR MORE DETAILS AND INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN ON THURSDAY.
In the hours before
Special weather statement, Jan 8, 3:42 PM EST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 342 PM EST TUE JAN 8 2008 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-090845- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 342 PM EST TUE JAN 8 2008 /242 PM CST TUE JAN 8 2008/ ...STRONG GUSTY WINDS AND A CHANCE OF THUNDERSTORMS EXPECTED TONIGHT... A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE SOUTHERN APPALACHIAN REGION FROM THE WEST TONIGHT. AHEAD OF THE SYSTEM...WINDS WILL STRENGTHEN TO 15 TO 25 MPH WITH GUSTS TO 35 MPH ACROSS SOME VALLEY LOCATIONS...20 TO 30 MPH WITH GUSTS TO 35 MPH AT HIGHER ELEVATIONS OF SOUTHWEST VIRGINIA...AND THE CUMBERLAND PLATEAU AND TO 25 TO 35 MPH WITH GUSTS TO 45 MPH OVER HIGH ELEVATIONS OF THE EAST TENNESSEE MOUNTAINS. TOWARD MIDNIGHT...A COLD FRONT WILL MOVE ACROSS THE AREA...BRINGING SHOWERS AND A CHANCE OF THUNDERSTORMS. BECAUSE OF THE STRONG WINDS ABOVE THE SURFACE...SOME OF THE THUNDERSTORMS COULD BRING THESE WINDS ALOFT DOWN TO THE SURFACE...AND PRODUCE LOCALLY STRONG WIND GUSTS UP TO 50 MPH. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 7:26 PM EST | Lake Wind Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Carter, Cocke and 21 more | 8 hr |
| Jan 8, 7:26 PM EST | Wind Advisory | MRX | Campbell, Claiborne, Morgan, Scott | 11 hr |
| Jan 8, 10:12 PM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Marion, Sequatchie | 48 min |
Nearby
High Wind Warnings in Tennessee, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.